MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM20A
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
Per the field clinical specialist, during a transcatheter aortic valve replacement (tavr) procedure using a 20mm sapien 3 ultra resilia valve, the valve was approximately 80% deployed when the balloon ruptured.The rupture appeared to originate from a pinhole defect located mid-balloon.The team proceeded with a non-edwards balloon to complete the expansion.The patient remained stable and left the catheterization lab in good condition.The case was noted to have significant stj calcium.The device was discarded at the hospital.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction to h6: device code, type of investigation, investigation findings, and investigation conclusion.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The 3mensio observed that calcification was present in the landing zone, including the stj area.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported event was unable to be confirmed.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, a review of the dhr did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.Additionally, a review of ifu/training materials revealed no deficiencies.As reported, "the valve was approximately 80% deployed when the balloon ruptured.The case was noted to have significant stj calcium".During manufacturing, balloons are 100% visually inspected at several different steps and devices are 100% leak tested.Therefore, it is unlikely that the delivery system left the manufacturing site with balloon damage.Additionally, there was no note of abnormalities or leakage on the delivery system during device preparation and de-airing, suggesting that there was no issue with the device when removed from the packaging.The 3mensio revealed the presence of calcification in the landing zone, including the stj area.Calcification can create a challenging anatomy for balloon inflation, as calcified nodules may compromise the integrity of the balloon wall through mechanisms such as puncture, localized overstretching, open-cell impingement, or stress concentration, resulting in pinhole leakage, as reported in this event.In this case, available information suggests that patient factors (calcification) may have contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24406294
Report Number2015691-2026-11292
Device Sequence Number9859240
Product Code NPT
UDI-Device Identifier00690103207811
UDI-Public(01)00690103207811(17)270916(10)67033116
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM20A
Device Lot Number67033116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale